Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Steady state solution for electrochemical processes with multiple reacting species


Author: Xun Yu
Journal: Quart. Appl. Math. 53 (1995), 507-525
MSC: Primary 80A32; Secondary 35K99, 35Q99, 76R99, 80-08
DOI: https://doi.org/10.1090/qam/1343464
MathSciNet review: MR1343464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: At steady state, the dissociation-association electrochemical reactions in a dilute solution are governed by the nondimensional equations

$\displaystyle \frac{\partial }{{\partial x}}\left( {{d_i}\frac{{\partial {u_i}}... ...0, \qquad i = 1,...,m, 0 \le x \le 1, \\ \sum\limits_{i = 1}^m {{e_i}{u_i} = 0}$

where $ {d_i}, {e_i}$, and $ {u_i}$ are the diffusion coefficient, charge, and concentration of the $ i$th species, respectively. $ \phi $ is the electric potential of the solution. $ {R_i}$ is the net source of the $ i$th species in the solution which includes the external input or production due to the reactions in the solution. The extra electroneutrality condition $ \sum _{i = 1}^m {e_i}{u_i} = 0$ determines the electric potential $ \phi $. This system of nonlinear differential equations is subject to the nonlinear boundary conditions modeling the actual electrode kinetics. We prove the existence of the solution to this system and construct an iterative numerical algorithm to compute the solution. Numerical results are also presented in the paper.

References [Enhancements On Off] (What's this?)

  • [1] Y. S. Choi and Roger Lui, Uniqueness of steady-state solutions for an electrochemistry model with multiple species, J. Differential Equations 108 2, 424-437 (1994)
  • [2] Y. S. Choi and Kwong-Yu Chan, A parabolic equation with nonlocal boundary conditions arising from electrochemistry, J. Nonlinear Analysis Theory, Methods and Applications 18, No. 4, 317-331 (1992)
  • [3] Y. S. Choi and Kwong-Yu Chan, Exact solution of transport in a binary electrolyte, J. Electroanalytical Chemistry and Interfacial Electrochemistry 334, 13-23 (1992)
  • [4] Y. S. Choi and Roger Lui, Analysis of electrochemistry model with zero-flux boundary conditions, Applicable Analysis 49, Nos. 3-4, 277-288 (1993)
  • [5] Y. S. Choi and Xun Yu, Steady state solution for electroplating, IMA J. Appl. Math. 51, No. 3, 251-267 (1993)
  • [6] P. Delahay and C. W. Tobias, Advances in Electrochemistry and Electrochemical Engineering, Vol. 5, John Wiley and Son, 1967
  • [7] P. C. Fife, O. A. Palusinski, and Y. Su, Electrophoretic traveling waves, Trans. Amer. Math. Soc. 310, 759-780 (1988)
  • [8] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Second Edition, Springer-Verlag, 1983
  • [9] John S. Newman, Electrochemical Systems, Prentice-Hall, Inc., N.J., 1973
  • [10] Herbert Amann, Reaction-diffusion problems in electrolysis, Nonlinear Differential Equations and Applications 1, No. 1, 91-117 (1994)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A32, 35K99, 35Q99, 76R99, 80-08

Retrieve articles in all journals with MSC: 80A32, 35K99, 35Q99, 76R99, 80-08


Additional Information

DOI: https://doi.org/10.1090/qam/1343464
Article copyright: © Copyright 1995 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website